Georgia, 2001Damaging Wind in Georgia, March 20, 2001
March 20, 2001 · NWS TAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 20, 3:45 AM EST, 45 minutes earlier.
Area forecast discussion, Mar 20, 3:45 AM EST, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 AM EST TUE MAR 20 2001
....THIS WILL BE SHORT AS WE JUST WENT INTO SEVERE WX MODE...
LATEST MSAS SHOWS LOW IN APALACHEE BAY CONTINUING TO DEEPEN AND JUST
ABOUT TO MOVE ONSHORE. A LINE OF VERY HEAVY RAIN WITH EMBEDDED
THUNDERSTORMS EXTENDS FROM JUST WEST OF TALLAHASSEE SOUTHWARD INTO
THE GULF. SPS IS CONCERNED WITH A SEVERE WEATHER THREAT ASSOCIATED
WITH THIS ACTIVITY AND HAS ISSUED OF A TORNADO WATCH THAT WILL
INCLUDE MOST OF OUR BIG BEND COUNTIES AND ALL OF OUR GEORGIA
COUNTIES UNTIL 8 AM EST.
************ UPDATED*************
MODELS/ZFP: ALL SHORT TERM MODELS ARE IN VERY GOOD AGREEMENT WITH
THE SURFACE AND UPPER LEVEL FEATURES. THE AVN AND ETA ARE NEARLY
IDENTICAL IN THE FIRST 24 TO 36 HOURS. THE MAIN DIFFERENCE BEING THE
AVN IS A LITTLE WETTER ACROSS MY CWA WITH THE WRAP AROUND MOISTURE
AND I WILL LEAN TOWARD THAT SOLUTION. CURRENTLY THE SQUALL LINE IS
SWEEPING THROUGH THE EASTERN BIG BEND AND WILL ADVANCE FURTHER INTO
OUR GA ZONES. WILL TAPER POPS TODAY FROM CHANCE SOUTH TO CATEGORICAL
NORTH. WILL HOLD ON TO CHANCE/GOOD CHANCE POPS THIS EVENING AS
SURFACE AND UPPER LOW ARE NEARLY STACKED JUST TO THE NORTHEAST OF MY
CWA WITH DEEP WRAP AROUND MOISTURE OVER MY FA. AS BOTH LOWS PULL
NORTHEAST OF THE AREA ON WEDNESDAY WE WILL SEE GRADUALLY IMPROVING
CONDITIONS...BUT MAY SEE A LINGERING SHOWER OR TWO EARLY IN THE DAY.
FWC/MAV TEMPS ARE REMARKABLY CLOSE AND WILL FOLLOW.
MARINE: SCA CONDITIONS CONTINUE ACROSS OUR LOCAL WATERS AND MAY NOT
SEE SIGNIFICANT IMPROVEMENT UNTIL WEDNESDAY.
PRELIMINARY NUMBERS...
TLH 62/43 63/43 442-
PFN 55/45 61/47 442-
DHN 53/41 59/44 752-
ABY 58/43 59/43 8531
VLD 63/45 60/44 6431
.TLH...
AL...NONE.
GA...TORNADO WATCH UNTIL 8 AM EST.
FL...TORNADO WATCH UNTIL 8 AM EST FOR
GADSDEN...LEON...WAKULLA...
JEFFERSON...MADISON...TAYLOR...LAFAYETTE AND DIXIE
COUNTIES. SCA SUWANNEE RIVER TO APALACHICOLA OUT TO 60 NM.
SCA APALACHICOLA TO DESTIN OUT TO 60 NM.
BARRYIn the hours before
Special weather statement, Mar 20, 2:45 AM EST, 1 hour 45 minutes before
FLZ016>019-027>029-034-GAZ120>131-142>148-155>161-GMZ700-701-755-775-
201300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 AM EST TUE MAR 20 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR ALL OF
SOUTHWEST AND SOUTH CENTRAL GEORGIA AND FOR MOST OF THE FLORIDA BIG
BEND AND THE ADJACENT WATERS...EFFECTIVE UNTIL 8 AM EST THIS MORNING.
THE TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES:
IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...
CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...
LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...
BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES.
IN FLORIDA...GADSDEN...LEON...WAKULLA...JEFFERSON...MADISON...TAYLOR
DIXIE...AND LAFAYETTE.
REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS GIN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
WOOL
Thunderstorm Wind, Mitchell
- When
- March 20, 4:30 AM EST
- Where
- Mitchell County, Pelham
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.133, -84.150
Several trees down on two transformer power lines caused scattered outages. Reported by the Pelham Journal.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in South Carolina, March 20, 20011 death · $50,000 · 1 event
- Flood in South Carolina, March 20, 20011 death · $25,000 · 1 event
- High Wind in Georgia, March 20, 2001$1.5 million · 42 events
- High Wind in North Carolina, March 20, 2001$1.0 million · 55 kt wind · 22 events
- Flash Flooding in North Carolina, March 20 to 21, 2001$50,000 · 3 events
- Heavy Snow and High Wind in North Carolina, March 20 to 21, 2001$30,000 · 4 events
- Winter Storm in Tennessee, March 20 to 21, 200122 events
- Damaging Winds in Florida, March 20, 2001$20,000 · 65 kt wind · 2 events
- High Wind in South Carolina, March 20, 200155 kt wind · 15 events
- Heavy Snow in North Carolina, March 20, 200114 events
- High Wind in North Carolina, March 20 to 21, 2001$15,000 · 52 kt wind · 4 events
- Heavy Snow in Alabama, March 20, 200112 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5238003.